Automorphicity and mean-periodicity

Thomas Oliver*

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

255 Downloads (Pure)


If C is a smooth projective curve over a number field k, then, under fair hypotheses, its L-function admits meromorphic continuation and satisfies the anticipated functional equation if and only if a related function is X-mean-periodic for some appropriate functional space X. Building on the work of Masatoshi Suzuki for modular elliptic curves, we will explore the dual relationship of this result to the widely believed conjecture that such L-functions should be automorphic. More precisely, we will directly show the orthogonality of the matrix coefficients of GL2g-automorphic representations to the vector spaces T (h(S, {ki}, s)), which are constructed from the Mellin transforms f(S, {ki}, s) of certain products of arithmetic zeta functions ζ(S, 2s)Πi ζ(ki, s), where S → Spec(Ok) is any proper regular model of C and {ki} is a finite set of finite extensions of k. To compare automorphicity and mean-periodicity, we use a technique emulating the Rankin-Selberg method, in which the function h(S, {ki}, s)) plays the role of an Eisenstein series, exploiting the spectral interpretation of the zeros of automorphic L-functions.

Original languageEnglish
Pages (from-to)25-51
Number of pages27
JournalJournal of Mathematical Society of Japan
Issue number1
Publication statusPublished - 18 Jan 2017


  • Arithmetic schemes
  • Automorphic representations
  • L-functions
  • Mean-periodicity
  • Zeta functions


Dive into the research topics of 'Automorphicity and mean-periodicity'. Together they form a unique fingerprint.

Cite this